First steroid IV treatment

Today I faced a fear that I have with dealing with this disease, the increase of prednisone, the most common steroid for lupus treatment. It has several side effects, insomnia, nausea, weight gain, moo face appearance, hair loss, headaches, and high BP among many others. My IV was 500 mg, to put this in perspective, a high dose by mouth is anything over 20mg a day. My daily dose has been increased from 25mg a day to 60mg until the end of April. I’ve gained about 40lbs since March of 2015 and have not had a chance to lose any of it so far so I am praying that I have self discipline over the next few months to keep my weight under control. I am aware that the main issue should be saving my kidneys from failing and not how much weight I may or may not gain, but I guess I’m a bit vain in that aspect. I am completely aware of what impact this medicine will have on my overall life expectancy and I will do whatever it takes to live the fullest life possible. I will have 2 more days of 500 mg of steroids and that will be it, I felt out of sorts after the treatment and had a metallic type taste in my mouth that subsided quickly. It wasn’t bad at all. I hope I’m able to have a good nights rest. I also had an issue with my BP when arriving, it was 240/124, this was a huge concern and it had been running high over the past few weeks but not nearly this high. It was taken a total of 3x and by the time I left it was 145/109, I went to my primary doc later in the day and he started me on an additional BP pill. I currently take 5 BP meds and they all have been increased to their capacity. I am having a major headache as I type but I can bare it. It was hilarious that on the new drug side effect the first thing listed was headache/pounding…lol, all I could do was laugh as I swallowed it. This is the beginning of a new journey for me that I hope ends very well for me. Here is a picture of me as I was getting my infusion today. God bless you all for following and joining me in this journey. 

 “

Advertisements

3 thoughts on “First steroid IV treatment

  1. Prednisone sucks, its so frustrating and anyone who has been on a relatively high dose feels for you! Gotta do what you gotta do and I really hope this gets you to where you need to be health wise! Sending you spoons and well wishes! Xo

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s